question-icon

What causes large red blotch on left hip after cortisone injection?

default
Posted on Fri, 18 Jul 2014
Question: I had a cortisone injection for 'hip-spine syndrome' into my left hip/spin/back area yesterday afternoon and now have a large (approximately 4 inch x 2 inch) red,port-wine color, large blotch on my right shin (far away from site of the cortisone injection).....I am an 'allergic person'.....Is this an allergic reaction to the Cortisone shot?
doctor
Answered by Dr. Bharatesh Devendra Basti (3 hours later)
Brief Answer:
Senility rash accentuated by drugs

Detailed Answer:
Hi XXXXXX
Thank you for query. I am Dr Bharatesh D Basti answering your query.
It appeaers that you have had Ecchymoses or purpuras on shin after a cortisone injection.
These may be due to senility where lack of support to blood vessels leads to such lesions. Osteoporosis is a coexisting condition in them which may be the cause for your fracture.
Even as suggested by you drugs also can cause damage to vessels and lead to purpuras.
Trauma, gravity ,cold etc may localise the lesion.
Aspirin also may precipitate such lesions.
Investigations may be difficult to confirm allergy to which drug.
Most important will be avoiding the drug .Please inform your doctor to replace to a suitable drug .
You can use antihistamines , topical soothening agents if needed like calamine lotion.
Consult doctor if any progression of lesion size or number.
Thank you for query. You can get back for any clarifications.
Dr Bharatesh
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Bharatesh Devendra Basti

Dermatologist

Practicing since :1998

Answered : 1764 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes large red blotch on left hip after cortisone injection?

Brief Answer: Senility rash accentuated by drugs Detailed Answer: Hi XXXXXX Thank you for query. I am Dr Bharatesh D Basti answering your query. It appeaers that you have had Ecchymoses or purpuras on shin after a cortisone injection. These may be due to senility where lack of support to blood vessels leads to such lesions. Osteoporosis is a coexisting condition in them which may be the cause for your fracture. Even as suggested by you drugs also can cause damage to vessels and lead to purpuras. Trauma, gravity ,cold etc may localise the lesion. Aspirin also may precipitate such lesions. Investigations may be difficult to confirm allergy to which drug. Most important will be avoiding the drug .Please inform your doctor to replace to a suitable drug . You can use antihistamines , topical soothening agents if needed like calamine lotion. Consult doctor if any progression of lesion size or number. Thank you for query. You can get back for any clarifications. Dr Bharatesh